Hi! For over 10 year's I've taken prescribed sleeping meds. I also have anxiety and more recently? (within the last 1.5 years) was prescribed colonpan/alprazolam/Lamictal. My question is I haven't slept in 5 days. I started seeing a better doctor. We both agreed to get off this stuff. I've had pretty bad withdrawal feelings coupled with not sleeping (which, I'm sure is part of the withdrawal) Once my body starts to fall asleep, my heart races, sinking feeling. It's horrible, but I need to rest. When will I start feeling better? I have a few aprazolam to help the anxiety. But I haven't anything for 5 or 6 days. Will I be completly throwing away everything I've been going through? I used to take 3 colonpin, 1 lomictal, 1 ambien and if i didnt have colonopin on hand, i used alprazolan. Thank You!
If it's been that long the truth is a minimum of 4-6, 6-8 months of supervised gradual, supervised reduction is the way to the road to successfully do this with a minimum of discomfort. If meds are still in the mix to "help" it's exacerbating the process. In addition, there's a load of nutritional things to do that would help your body recover.
So, if this better Dr & you are in agreement to be through with all this, it's a long process, he should know this. Long gradual process with a good Dr on board, discipline, nutritional changes, time and patience.
Hello Slippy, I had a similar situation. I took benzos for approx 27 yrs and at one time I also took ambien and my doctor stopped giving them to me cold turkey. The main thing is to do a very slow taper with decreasing your dose by small cuts. It took me 18 months which was a pretty smooth taper. It seems like a long time, but well worth it as I hardly had any withdrawal symptoms and what I did have was very mild nausea once in awhile. It may not take you as long as it took me, also your doctor is willing to help you so that's great as you need the help from your doctor. If you need support or any kind of help I can give please feel free to private message me. Take care and be safe... pamee
Suffered w SLE-LUPUS, RA, SARCOIDOSIS, and SEIZURES for 17 years. Ive also lived w severe insomnia. Ive taken many different meds over the years.(over the counter sleep aids, ambian, trasodone, etc... Recently(over the past 2 years) i was given Lamictal for seizures, Klonopin for anxiety and stress and i take Plaquenil for the Lupus & RA. The Klonopin was awful. I was absolutaly not myself AT ALL. As i came off the Klonopin of course the insomnia returned. After about 6-7 days I was still not sleeping much! So i started Trazodone. I Could Not Live with the side effects of this med either. My note may not be the answer to your question but i thought i'd share what helped me rest. I came off all sleeping meds. I take Lamictal for Seizures, Plaquenil for Lupus & RA. I have muscle & joint pain but i only take Tylenol or Ibuprofin. ""My Dr prescribed Flexril (mild muscle relaxer) and i take it 30 minutes before i go to bed and i've found this to be my New Sleep Aid.""
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 2 Nov 2009 • 3 answers
Posted 16 Apr 2013 • 2 answers
Posted 12 May 2013 • 6 answers
Systemic Lupus Erythematosus - Hi! I've recently been diagnosed with Osteoarthritis & Lupus. It took
Posted 11 Jul 2016 • 2 answers
Posted 1 day 5 hours ago • 0 answers